5yr pill

calvertcrafts
calvertcrafts Member Posts: 93 Member
edited March 2014 in Breast Cancer #1
I'm meeting with my onc on Tuesday to decide on my 5yr pill. I've done my research on the 4 major pills---tamoxifin, anastrozole, exemestane, and letrozole. Anyone have any info to help me decide? Any major side effects I should know about?
«1

Comments

  • teresa41
    teresa41 Member Posts: 471
    tamoxifen
    my dr didnt give me a choice he told me tamoxifen and i started it in dec and so far so good i havent had any big problems~ everyone is different though. wishing you the best of luck!


    :o) teresa
  • ppurdin
    ppurdin Member Posts: 1,181
    5yr. pill.
    I just started taking tamoxifin 4days ago.So i am new with it also.Good luck.(Pat).
  • m_azingrace
    m_azingrace Member Posts: 399
    teresa41 said:

    tamoxifen
    my dr didnt give me a choice he told me tamoxifen and i started it in dec and so far so good i havent had any big problems~ everyone is different though. wishing you the best of luck!


    :o) teresa

    Letrozole
    I'm taking letrozole (aka Femara)from now untill it's no longer effective. So far side effects have been minimal. I have hot flashes, which are not as severe now as they were in the beginning. This drug is hard on the bones, though, so I also have to get a Zometa infusion once a month. I hope it all turns out well for you. Hugs. Gracie
  • scout5000
    scout5000 Member Posts: 94 Member
    side effects
    I started on Arimidex in August. I didn't have any side effects until 2 months later. I have severe joint pain in my back, shoulder, and hands, depression, mood swings, and hot flashes. I typically have side effects to medications. I hope you have no side effects.
  • Kat11
    Kat11 Member Posts: 1,931 Member
    teresa41 said:

    tamoxifen
    my dr didnt give me a choice he told me tamoxifen and i started it in dec and so far so good i havent had any big problems~ everyone is different though. wishing you the best of luck!


    :o) teresa

    Tamoxifen
    I also was never given a choice. Doctor started me on Tamoxifen 3 weeks ago. So far no real big problems except being a bit emotional lately.
  • lanie940
    lanie940 Member Posts: 490
    scout5000 said:

    side effects
    I started on Arimidex in August. I didn't have any side effects until 2 months later. I have severe joint pain in my back, shoulder, and hands, depression, mood swings, and hot flashes. I typically have side effects to medications. I hope you have no side effects.

    This is really bothering me.
    This is really bothering me. Possible side effects from Arimidex. I haven't started taking it yet. I was so messed up awhile from the Celiac that I didn't want to add yet another medication! I already have to take a multi-vitamin, Magnesium, Calcitrol(Vitamin D3) and Calcium, I take Viactive it has Calcium and Vitamin D and K in it. So I see my Medical Oncologist on Wednesday to see what he says. I also see my GI Dr, and my Oncology surgeon. A day of Dr appointments!
  • Tux
    Tux Member Posts: 544
    I have been on tamoxifen for
    I have been on tamoxifen for 3-4 months. So far, side effects have been annoying hot flashes, but I was having them anyway since I stopped hormone replacement therapy. If it doesn't get any worse, it will be OK.
  • tlva
    tlva Member Posts: 56
    pills
    Your doctor will decide which one is for you based on your reproductive status. Tamoxifen is for women who have not gone through menopause and Arimidex is for post menopausal women. I'm not familiar with the other meds, but I would be less worried about side effects, than a recurrence. I have been on Arimidex since June and have no side effects to speak of...good luck!
  • DianeBC
    DianeBC Member Posts: 3,881 Member
    tlva said:

    pills
    Your doctor will decide which one is for you based on your reproductive status. Tamoxifen is for women who have not gone through menopause and Arimidex is for post menopausal women. I'm not familiar with the other meds, but I would be less worried about side effects, than a recurrence. I have been on Arimidex since June and have no side effects to speak of...good luck!

    That is great that you did
    That is great that you did research. Your oncologist will tell you which pill is best for you. It depends on what your path report said. Good luck!

    Hugs, Diane ♥
  • xskeetshooter
    xskeetshooter Member Posts: 169
    5 yr pill
    i have been taking arimidex for a month. no side effects.
  • tgf
    tgf Member Posts: 950 Member

    5 yr pill
    i have been taking arimidex for a month. no side effects.

    no choice
    I wasn't given a choice either. I was told I needed tamoxifen ... and have been on it for about 3 months ... with no problems.

    hugs.
    teena
  • cindycflynn
    cindycflynn Member Posts: 1,132 Member
    I think that at least some of it depends
    on whether you're already post-menopausal. Like so many others, I was not given a choice by my doctor, but was told that I would be put on Tamoxifen first, probably for about 2 years, and then we would discuss moving to an AI. I think that if you've already gone through menopause they're more likely to put you on an AI first.

    Definitely something to discuss with your doctor. Hoping you have minimal or no side effects with whatever you end up taking. Also remember that if your side effects ARE more severe, you can talk to your doctor about changing your medication. We are fortunate these days to have more choices than were available years ago. I haven't started mine yet as I need to finish my chemo regimen first.

    Good luck!
    Cindy
  • pgrace35
    pgrace35 Member Posts: 122
    Of course we all know that drugs effect all people differently. I have only done research on tamoxifin and there are many side effects. After speaking with many women on discussion boards, many websites of information on this drug, etc....I found that the most prominent side effects that I saw women complain of was, "severe" night sweats, hot flashes,not being able to sleep because of them and weight gain. Others were bone pain, swelling, and memory loss. Going through the first set of symptons I listed pretty badly through chemo I have opted not to take any of them at all after my radiation. I will take alternative methods that western medicine usaully discourages. I have decided to heal my body and no longer put drugs into once I am done with this process. With only the only 2% increase of the cancer not coming back, I didn't not feel it was worth the side effects. If the percentage was considerable yes, but even so it still does not guarentee even if you do take it for 5 yrs, you won't have a reoccurance, nothing does....if it did we would have a cure now wouldn't we. Hope that was helpful information and good luck with whatever you decide on.
  • helen e
    helen e Member Posts: 223
    Tamoxifen
    I wasn't given an option for other drugs either (I haven't gone through menopause yet) but I was told that there were other medicines but he decided Tamoxifen was best for me. I have been on it for about 6 weeks now with only hot flashes. Good luck.
  • peacefulheart
    peacefulheart Member Posts: 34
    Letrozole
    I have been on Letrozole since Oct. and have had very few side effects. Mostly they have been chills and sometimes my throat feels very hot but neither side effect last for long.
  • peacefulheart
    peacefulheart Member Posts: 34
    Tux said:

    I have been on tamoxifen for
    I have been on tamoxifen for 3-4 months. So far, side effects have been annoying hot flashes, but I was having them anyway since I stopped hormone replacement therapy. If it doesn't get any worse, it will be OK.

    Hot Flashes
    I had horrible hot flashes after having my mastectomy and stopping hormone therapy. Sometimes I'd have 10 a day. The oncologist put me on a low dose of Effexor and they slowly started to go away. I some times go without even one hot flash a day. It has been great.
  • sallyf
    sallyf Member Posts: 33

    Letrozole
    I have been on Letrozole since Oct. and have had very few side effects. Mostly they have been chills and sometimes my throat feels very hot but neither side effect last for long.

    Dilemma re: hormonal therapy
    This is an interesting conversation for me. I'm not yet to the "5 year pill" stage, and tamoxifin won't be for me, as I am post-menopausal. Unfortunately, I have severe osteoporosis, which I inherited. My endocrinologist has had me on FORTEO shots in my tummy daily, which I had to stop when the BC rose it's ugly head. Some of these hormonal treatments that you start after radiation are HORRIBLE for your bones. I'm hoping my onc. will know of one that doesn't erode my bones even further.
    Anyone else have this issue?
    Sally
  • Bella Luna
    Bella Luna Member Posts: 1,578 Member
    I wasn't given a choice
    I wasn't given a choice either. My oncologist said Tamoxifen is in the works for me too. I will start the drug once I am done with radiation. Good luck with your treatment plan.
    BL
  • Kylez
    Kylez Member Posts: 3,761 Member

    I wasn't given a choice
    I wasn't given a choice either. My oncologist said Tamoxifen is in the works for me too. I will start the drug once I am done with radiation. Good luck with your treatment plan.
    BL

    I haven't taken tamox yet.
    I haven't taken tamox yet. I got the prescription, but, still unsure of it.

    I wish you good luck in your treatment.

    KYLEZ ♥
  • Susie Hatton
    Susie Hatton Member Posts: 3
    Tamoxifen
    I have also been told that I will need to take Tamoxifen, not there yet. My cousin took it 7-8 years ago and states that she had excessive weight gain. I've read that you can have weight loss or weight gain, I know everyone is different. What's been the effect for some of you?